Asian Science Citation Index is committed to provide an authoritative, trusted and significant information by the coverage of the most important and influential journals to meet the needs of the global scientific community.  
ASCI Database
308-Lasani Town,
Sargodha Road,
Faisalabad, Pakistan
Fax: +92-41-8815544
Contact Via Web
Suggest a Journal
Information Technology Journal
Year: 2008  |  Volume: 7  |  Issue: 2  |  Page No.: 344 - 349

Determining Rate of Handoff for Irregularly Bounded Cellular Environments in Future Mobile Networks

Ali Nawaz Khan, Xuejun Sha and Xinyu Zhang    

Abstract: In this study, we have presented and tested a method to calculate rate of handoff accurately by accounting for irregularities in cellular coverage area in next generation wireless and cellular communication networks. Traditionally, rate of handoff calculations are based on the assumption that cell boundaries can be represented by uniform geometrical shapes such as circle, square and hexagon. However, in real situations cell boundaries are irregular due to various signal-degradation factors and hence cannot be precisely represented by definite geometrical structures. The difference in calculated and measured values of rate of handoff introduces compounding error in probabilistic analysis of Next Generation Networks and hence, requires the multiplication of an appropriate correction factor with calculated rate of handoff to minimize the error. Extensive experimentation reveal that actual rate of handoff for a cellular environment is greater than the calculated rate by as much as 20% and is proportional to the degree of irregularity in the cell boundary.

Cited References   |    Fulltext    |   Related Articles   |   Back
   
 
 
 
  Related Articles

 
 
 
 
 
 
 
 
 
Copyright   |   Desclaimer   |    Privacy Policy   |   Browsers   |   Accessibility